Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
191 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for shortness of breath , low blood pressure and fatigue

I have symptoms with Lopressor that include vocal cord closure, extreme fatigue, too low B/p,mental confusion ,muscle weakness, light sensitivity, trouble breathing during the day...So...in desparation I cut 25 mg in half and many symptoms have begun to decrease. I suspect all smooth muscle were effected that is why I have so many symptoms. It was used to protect an aneurysm that will be fixed 21 july...AM I right about this? Lopressor could cause even more obstructive sleep apnea. I have celiac spru and am allergic to chemicals.
Wed, 27 Sep 2017
Report Abuse
Pulmonologist 's  Response
Thanks for your question on Healthcare Magic.
I can understand your concern.
Yes, your all symptoms are due to hypotension and bradycardia caused by lopressor.
Lopressor is having metoprolol. It is beta blocker. It acts on reducing blood pressure and heart rate.
You have given lopressor just for prophylaxis before aneurysm surgery.
So possibility of hypotension is more in your case.
So you are can cut down the dose to 12.5 mg.
Drink plenty of fluids orally and keep yourself hydrated.
Don't worry, you have done right thing by cutting down the dose.
Hope I have solved your query. I will be happy to help you further. Wish you good health. Thanks.
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 
Suggest treatment for shortness of breath , low blood pressure and fatigue

Thanks for your question on Healthcare Magic. I can understand your concern. Yes, your all symptoms are due to hypotension and bradycardia caused by lopressor. Lopressor is having metoprolol. It is beta blocker. It acts on reducing blood pressure and heart rate. You have given lopressor just for prophylaxis before aneurysm surgery. So possibility of hypotension is more in your case. So you are can cut down the dose to 12.5 mg. Drink plenty of fluids orally and keep yourself hydrated. Don t worry, you have done right thing by cutting down the dose. Hope I have solved your query. I will be happy to help you further. Wish you good health. Thanks.